Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Prozac Withdrawal - need advice - going off meds petey

Posted by LyndaK on December 13, 2001, at 1:46:07

In reply to Re: Prozac Withdrawal - need advice - going off meds, posted by petey on October 6, 2001, at 7:15:51

> > I agree with what everyone else here has said. Decrease gradually. I also advocate staying on a very low dose. That's what I'm doing now (though I'm on Zoloft, not Prozac) and I still feel very good emotionally -- actually... better... because reducing the dose has also decreased the side effects -- including the sexual ones. :)
> > Good luck.
> > Lynda
> >
> >
> > > I've been on 20mg Prozac for about 2 years now. I've started researching the potential withdrawal symptoms, and I can't believe the severity of the symptoms. I've never been addicted to anything my entire life. It almost sounds like you go through hell before you go on Prozac, and then you go through hell again just to get off of it. I am generally a health conscious person, and I looked into all the side effects of taking the medication PRIOR to taking it, but I had no idea this was an addictive drug and would have to deal with withdrawal symptoms when I decided to go off of it. It amazes me that my doctor never told me.
> > >
> > > Overall, I'm happy with the results of taking Prozac - I was diagnosed with clinical depression, and EVERYONE noticed a difference in me once I started taking it. The only major side effect is not having a sex drive. But now I'm ready to give it a try on my own without the meds. I don't see medication as a permanent solution to depression. But who am I to say?
> > >
> > > So my question is - do I try quitting cold turkey? Depending on the side effects (I still want to be able to function), I'd prefer to quit cold turkey rather than going through a long drawn out process. Any advice? I'm not nervous about getting depressed again, I'm more nervous about all the withdrawal symptoms I've been reading about. Facial tics, muscle spasms, fatigue...it sounds worse than my pre-Prozac days. How do you function in the real world if you are going through all these symptoms?? Any advice on how to cope is appreciated.
> > >
> > > Kim
>
>
> Lynda,
>
> I am also taking Zoloft. I have had quite a few side-effects from it, so I've decided to cut the dose,also. Could you please tell me what side-effects went away when you cut the dose and how long did it take for them to subside? Thanx!
> Petey

Petey,

Sorry for the delay. I somehow missed your response to my post.

I too have a list of side-effects including shakiness, drowsiness, hyperactive reflexes (i.e. knee-jerk), anosmia (loss of smell), impaired memory and concentration, decreased sexual drive and impaired ability to climax, decreased appetite, . . . I'm probably forgetting something, but you get the picture. Some side effects are just annoying -- some much more problematic. Zoloft is a fairly quick-acting drug. Because of that I have to take it very slowly both with increasing the dose AND with decreasing it. The subsiding of the side-effects when decreasing the dose happens fairly quickly - probably within a week or two. I usually stay at the same dose an additional two weeks before decreasing again. This helps me maintain the remission of my depressive symptoms while minimizing withdrawal symptoms.

Best Wishes,
Lynda


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LyndaK thread:5505
URL: http://www.dr-bob.org/babble/20011202/msgs/86772.html